MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 06368921160
Medical Device Problem Codes False Positive Result (1227); Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged a discrepant reactive result for a sample (vm-10) tested using the anti-hcv g2 elecsys assay on the cobas 6000 e601 module.The sample was part of an api survey, where the expected result was non-reactive.The initial test result for the sample was 1.40 coi (reactive).The sample was manually loaded into a primary tube.On (b)(6) 2020, the sample was retested on the same system, yielding a result of 1.45 coi (reactive).The sample was then sent to a sister hospital, where it was tested again and remained reactive.To verify the analyzer's performance, the customer reran a known negative sample, which produced a non-reactive result.Quality control (qc) was reported to be within specifications.The customer suspected a sample issue.
 
Additional Manufacturer Narrative
The reported event occurred on a cobas e601 analyzer (serial number: (b)(6)).The investigation determined that the anti-hcv ii assay performed within specifications.The survey sample vm-10 was derived from pooled and treated material, which does not represent a native single-donor sample.This was identified as the most likely root cause for the false positive result.The sample exhibited a result close to the cut-off (1.58 coi, reactive), which may lead to discrepant results.Calibration and quality control data were reviewed and confirmed to be within expected ranges.Additional testing using fujirebio inno-lia hcv score and mikrogen recomline hcv score displayed negative results for the sample.The reagent was confirmed to be performing as intended, and no general reagent-related issue was identified.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23094356
Report Number1823260-2025-03161
Device Sequence Number12933108
Product Code MZO
UDI-Device Identifier07613336154304
UDI-Public07613336154304
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number06368921160
Device Lot Number45793300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2020
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown